Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 128, NWS Tallahassee, FL

August 9, 2007Quitman County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2007, 7:20 PM EDT for Quitman County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 7:20 PM EDT (23:20 UTC)
Expired
Aug 9, 2007, 8:00 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Quitman County, GA

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:25 PM EDTTSTM WND DMG5 Se Georgetown, GATWO TREES REPORTED DOWN IN SOUTH QUITMAN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 092321
SVRTAE
GAC239-100000-
/O.NEW.KTAE.SV.W.0128.070809T2320Z-070810T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUITMAN COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF GEORGETOWN...

* UNTIL 800 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GEORGETOWN...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATCHER AND WIRE BRIDGE BY 725 PM EDT...

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. IF YOU COME UPON A 
ROAD COVERED BY WATER...DO NOT TRY TO CROSS IT. THE WATER MAY BE TOO 
GREAT TO CROSS SAFELY. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3184 8489 3198 8503 3191 8511 3178 8513
      3178 8493

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:38 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 9, 3:38 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT THU AUG 9 2007

.SYNOPSIS...
THE AFTERNOON REGIONAL SURFACE ANALYSIS CONTINUES TO SHOW A HEAT
TROUGH FROM THE PIEDMONT DOWN THROUGH CENTRAL GA AND CENTRAL AL.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS OUR FORECAST AREA SOUTH OF THIS TROUGH IN THE MOIST AND
UNSTABLE BOUNDARY LAYER. THE DRY AIR ALOFT IS PROBABLY PREVENTING
THIS FROM BEING AN EXTREMELY ACTIVE DAY...AND IT WILL LIKELY LIMIT
THE OVERALL NUMBER OF SEVERE STORMS. HOWEVER...THE FEW STORMS
THAT DEVELOP FROM LOCALLY ENHANCED UPDRAFTS WILL BE CAPABLE OF
PRODUCING BRIEF MARGINALLY SEVERE WINDS AND HAIL...AS WELL AS
FREQUENT LIGHTNING AND VERY HEAVY RAIN.

&&

.SHORT TERM...
(TONIGHT THROUGH SUNDAY) THE 12 UTC MODELS SLOWLY SHIFT THE STRONG
MID TO UPPER LEVEL RIDGE (CURRENTLY OVER THE SOUTHEAST) WESTWARD
THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN VERY HIGH FOR THIS
TIME OF YEAR THROUGH AT LEAST SATURDAY. WE EXTENDED THE HEAT
ADVISORY FOR OUR WHOLE AREA THROUGH AT FRIDAY BUT IT WILL LIKELY
HAVE TO BE EXTENDED INTO SATURDAY AS WELL. HIGHS WILL APPROACH
RECORD LEVELS FRIDAY AND SATURDAY...AND WITH THE RELATIVELY HIGH
RELATIVE HUMIDITY THE HEAT INDEX VALUES WILL REACH THE 110 TO 115
RANGE AT SOME LOCATIONS. RAIN CHANCES WILL REMAIN FAIRLY LOW
THROUGH SATURDAY DUE TO THE WARM DRY AIR ALOFT...BUT MAY INCREASE
A BIT ON SUNDAY WITH AN APPROACHING TROUGH.

.LONG TERM...
(MONDAY THROUGH THURSDAY) LITTLE HAS CHANGED FOR THE LONG TERM AS
THE RIDGE RETROGRADES WESTWARD AND ALLOWS THE SEA BREEZE AND
AMPLE GULF MOISTURE TO DO ITS THING...GIVING US MORE TYPICAL 40-50
PERCENT AFTERNOON POPS WITH HIGH TEMPS DROPPING BACK CLOSE TO
CLIMATOLOGICAL LEVELS.

&&

.AVIATION...
HOT AND HUMID CONDITIONS WILL PREVAIL OVER THE TERMINALS WITH
ISOLATED TO SCATTERED SHRA AND TSRA DEVELOPING ACROSS THE CWA.
PREVAILING VCTS POSSIBLE AT ALL TERMINALS. CONDITIONS HAVE BEEN
VERY STABLE FOR THE PAST THREE DAYS WITH A DEEP LAYER OF DRY AIR
IN THE MID- LEVELS AND MOISTURE REMAINING NEAR THE SURFACE. USING
PERSISTENCE WENT WITH MVFR VSBYS AT TLH AND VLD TO TEMPO LIFR WITH
CIGS DROPPING AT TLH OVERNIGHT. FORECAST MVFR TEMPO GROUPS
ACROSS ALL THE OTHER TERMINALS.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.

&&

.FIRE WEATHER...
THE RH MAY BRIEFLY DIP TO 35 PERCENT AT A FEW LOCATIONS FRIDAY
AFTERNOON...BUT NOT ENOUGH FOR A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78  97  78  98  79 /  20  20  20  20  20
PANAMA CITY  82  95  81  94  81 /  20  20  20  20  20
DOTHAN       79 100  80 100  80 /  20  20  20  20  20
ALBANY       78 101  78 100  79 /  20  20  20  20  20
VALDOSTA     78  99  78  97  78 /  20  20  20  20  20
CROSS CITY   76  96  77  95  77 /  20  20  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ FRIDAY FOR THE FOLLOWING
     ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

LONG TERM...GOULD
AVIATION...WOODRUM/LANIER
Hazardous weather outlook, Aug 9, 10:41 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT THU AUG 9 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-101445-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1041 AM EDT THU AUG 9 2007 /941 AM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR HEAT INDEX VALUES
REACHING 110 DEGREES THIS AFTERNOON. SCATTERED AFTERNOON
THUNDERSTORMS WILL DEVELOP WITH ABOUT A 30 PERCENT CHANCE OF RAIN.
VERY DRY AIR IN THE UPPER ATMOSPHERE WILL TEND TO LIMIT SHOWERS
AND THUNDERSTORMS ACTIVITY...BUT A FEW STORMS COULD FIGHT THROUGH
THE DRY AIR ALOFT AND BECOME QUITE STRONG WITH FREQUENT
LIGHTNING...SMALL HAIL...VERY HEAVY RAIN...AND WIND GUSTS OVER
40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE AUGUST HEAT WAVE WILL CONTINUE THROUGH FRIDAY AS TRIPLE DIGIT
HEAT IS POSSIBLE ONCE AGAIN ON FRIDAY AFTERNOON. HEAT INDICES
COULD ONCE AGAIN REACH THE DANGER ZONE OF 110 TO 115 DEGREES...AND
THE CURRENT HEAT ADVISORY MAY NEED TO BE EXTENDED FOR ONE MORE
DAY. A WEAK LOW PRESSURE SYSTEM MAY APPROACH THE REGION FROM THE NORTH
AND INCREASE OUR CHANCES FOR RAIN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. IF ANYTHING...THIS MAY AT LEAST REDUCE OUR EXTREME HIGH
TEMPERATURES DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GOULD/FOURNIER

In the hours before

Special weather statement, Aug 9, 5:49 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT THU AUG 9 2007

ALZ069-092230-
HOUSTON-
449 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 530 PM CDT

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COWARTS...OR 7 MILES SOUTHEAST OF DOWNTOWN
DOTHAN...MOVING SOUTHEAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 9, 5:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT THU AUG 9 2007

GAZ127-092300-
WORTH-
553 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WORTH COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 700 PM EDT

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF SYLVESTER...MOVING SOUTH AT 10
MPH.

THIS STORM WILL BE NEAR...
  SYLVESTER BY 620 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 9, 6:07 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT THU AUG 9 2007

FLZ017-027-092300-
LEON-WAKULLA-
607 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHWESTERN LEON
AND NORTHWESTERN WAKULLA COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 700 PM EDT

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
SOUTHEAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Aug 9, 6:10 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     TELOGIA                 30.35N 84.82W
08/09/2007  M66.00 MPH       LIBERTY            FL   TRAINED SPOTTER

            SPOTTER MEASURED WIND GUST OF 66 MPH.

&&

GODSEY
Special weather statement, Aug 9, 6:16 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT THU AUG 9 2007

GAZ146-092315-
COLQUITT-
616 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOERUN...OR 8 MILES NORTHWEST OF MOULTRIE.
THIS STORM WAS DRIFTING SOUTH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 9, 7:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT THU AUG 9 2007

GAZ127-129-100000-
TIFT-WORTH-
718 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TIFT AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 800 PM EDT

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OMEGA...OR 9 MILES SOUTHWEST OF TIFTON...
MOVING EAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  PHILLIPSBURG BY 750 PM EDT.
  UNIONVILLE BY 755 PM EDT.
  6 MILES SOUTH OF TIFTON BY 800 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY/RUBIO

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:25 PM EDTSevere Thunderstorm WarningTAEColquitt50 min
Aug 9, 6:30 PM EDTSevere Thunderstorm WarningTAEWorth45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.